MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL LTD. PORTEX NRFIT EPIDURAL CONTINUOUS MAXIPACK TRAY; ANESTHESIA CONDUCTION KIT

SMITHS MEDICAL INTERNATIONAL LTD. PORTEX NRFIT EPIDURAL CONTINUOUS MAXIPACK TRAY; ANESTHESIA CONDUCTION KIT
Catalog Number 24-1305-22
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the 20ml syringe in the pack was used to give a top up epidural prior to emergency caesarean section, and the syringe split/burst.The spit occurred at the top of the syringe near where it was connected to the epidural filter.It was a critical moment that the syringe split, resulting in a delay of giving a top up epidural.When the top up failed, the baby needed to be born so a decision was made to use general anesthesia (ga).This resulted in the woman not being awake for the birth of her baby and the dad not being present in theatre.There was patient involvement and patient harm.The patient required a general anesthesia emergency lower segment cesarean section rather than an epidural top up.The patient received the following medical treatment: ga, pca pump post-delivery.This occurred with two separate patients.This report captures the first of two patients.
 
Additional Manufacturer Narrative
Date of event: unknown.No information has been provided to date.D4.Primary udi number: the primary di# has been used as the lot/serial information is unknown.Reason device not evaluated by mfg: other; device was not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
H6.Codes: updated.The investigation into this complaint was completed based on two photos provided by the customer.On examination of the photos there is a visible light in place, which is possibly the reported crack.The crack of the syringe was possibly caused by an excessive force that was applied on it.Unfortunately, without a sample we are unable to further investigate, and the root cause of this incident remains unknown.A device history record (dhr) review could not be performed as the lot number was unknown.If the product is returned the manufacturer will re-open the complaint for further device analysis.

Brand Name
PORTEX NRFIT EPIDURAL CONTINUOUS MAXIPACK TRAY
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL LTD.
52 grayshill road, westfield
cumbernauld G68 9 HQ
UK  G68 9HQ
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key20640824
Report Number3010189764-2024-00006
Device Sequence Number18014412
Product Code CAZ
UDI-Device Identifier15019517070347
UDI-Public(01)15019517070347
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K965017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number24-1305-22
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by Manufacturer12/04/2024
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date12/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown